MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HCG CASSETTE RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. HCG CASSETTE RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Hormonal Imbalance (4495)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with qc cut-off positive controls (25 miu/ml) and high-hcg clinical urine samples (202.7¿222.9 iu/ml).The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: ¿ very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.¿ false negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.H3 other text : the customer did not elect to return devices for investigation.
 
Event or Problem Description
The distributor reported an unspecified number of false negative results when testing patient samples using the hcg cassette rapid test, but was only able to provide information for one patient.The patient was tested as a screen prior to receiving a depo-provera injection for contraception.The patient tested negative on the hcg cassette rapid test and received the depo-provera injection.An unspecified urine pregnancy test was performed at another clinic 26 days later with a positive result.A quantitative blood hcg test was performed the following day with a result of 41,863 (units not specified), and the patient was diagnosed as pregnant.The patient's progesterone was determined to be low (5.8, units not specified); the patient was prescribed 200 mg progesterone per day.

Brand Name
HCG CASSETTE RAPID TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key16857706
Report Number2027969-2023-00032
Device Sequence Number8555905
Product Code JHI
UDI-Device Identifier20885380020251
UDI-Public(01)20885380020251(17)240531(10)HCG2062030
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberFHC-102
Device Catalogue NumberB1077-22
Device Lot NumberHCG2062030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexFemale
Patient Weight47 KG
Patient RaceBlack Or African American